Alert archive / Wyoming / Special Weather Statements in 2018
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 5, 2018, 5:07 PM MDT for Converse County, Wyoming. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2018, 5:07 PM MDT (23:07 UTC)
- Expired
- Aug 5, 2018, 6:00 PM MDT
- In force
- 53 min
- Issued by
- NWS Cheyenne, WY
County Converse County, WY
The radar
The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2495 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703 WWUS85 KCYS 052307 SPSCYS Special Weather Statement National Weather Service Cheyenne WY 507 PM MDT SUN AUG 5 2018 WYZ101-103-060000- Converse County Lower Elevations WY-North Laramie Range WY- 507 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE COUNTY UNTIL 600 PM MDT... At 507 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Boxelder, or 21 miles southeast of Casper, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Douglas, Laprele Reservoir and Boxelder. This includes Interstate 25 in Wyoming between mile markers 133 and 153. LAT...LON 4262 10605 4280 10604 4281 10529 4254 10531 TIME...MOT...LOC 2307Z 272DEG 30KT 4271 10595 $$ Braun
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 5, 2:57 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 5, 2:57 PM MDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 257 PM MDT Sun Aug 5 2018 .SHORT TERM...(This evening through Monday) Issued at 257 PM MDT Sun Aug 5 2018 Another active afternoon into the early evening today with scattered showers and isolated stronger thunderstorms moving southeastward across the southern half of the forecast area. We will continue with Severe Thunderstorm Watch number 329 as posted with the potential of more additional strong to severe storms developing west of I-25 moving eastward through late afternoon. This activity continues to generate ahead of a shortwave moving east out of northern Utah this afternoon, with a general downward trend on thunderstorm strength expected in the early evening as the midlevel dynamics start to pull east and we start losing instability along and just north of the Colorado border. We keep chance PoPs going for the northern zones into the Nebraska Panhandle into the early evening, with small PoPs overnight. Not much in the way of forcing for tomorrow for strong storms. The weak quasi-stationary boundary stretched roughly along the Wyoming/Colorado border late today will surge southeastward along the foothills tonight as the shortwave pulls east of our area. Most of any synoptic scale forcing for orgazined severe storms will be to our east and southeast by tomorrow...although we do expect to see a few afternoon showers and thunderstorms develop over the higher terrain west of I-25 by early afternoon spreading east onto the high plains in the afternoon hours. .LONG TERM...(Monday night through Sunday) Issued at 257 PM MDT Sun Aug 5 2018 We are still looking at a gradually warmer and drier period of weather mid to late week as upper-level ridging builds across the western CONUS keeping the main track of mid/upper energy to our north. As midnight shift stated, an occasional disturbance passing over the northeast side of the ridge could yield a short term convective risk from time to time, but we still do not expect to see any organized precipitation chances through the extended forecast period. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1141 AM MDT Sun Aug 5 2018 Latest HRRR guidance seemingly has a decent handle on the southeastern Wyoming convection so far, and is showing scattered storms developing east of I-25 22Z through 02Z into the western Nebraska Panhandle. We carried this trend through the TAFs with not a whole lot more expected around Rawlins, with scattered showers and a few thunderstorms moving through the Laramie vicinity 19Z through 23Z. Periods of thunderstorms probable Cheyenne, Scottsbluff, Sidney and Alliance mid to late afternoon into the early evening east into western Nebraska. && .FIRE WEATHER... Issued at 257 PM MDT Sun Aug 5 2018 SScattered showers and a few thunderstorms will persist into the evening hours before diminishing. Fire weather concerns are minimal through mid week. Warmer and drier weather returns Tuesday onward. Relative humidity values will drop to around 15 percent across western Carbon county Monday through Wednesday, but winds will remain generally light. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...JG LONG TERM...JG AVIATION...JG FIRE WEATHER...JG
Hazardous weather outlook, Aug 5, 7:38 AM MDT, 9 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 738 AM MDT Sun Aug 5 2018 WYZ101>119-061345- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 738 AM MDT Sun Aug 5 2018 This hazardous weather outlook is for southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms are expected through the day today, with thunderstorms possibly becoming strong to severe in the afternoon. Large hail and damaging winds are possible with any thunderstorms this afternoon and this evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY There is a slight chance of thunderstorms early in the week across far southern Wyoming along the Interstate 80 corridor. Otherwise, drier weather is expected for the rest of the week. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-061345- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 738 AM MDT Sun Aug 5 2018 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms are expected through the day today, with thunderstorms possibly becoming strong to severe late in the afternoon. Large hail and damaging winds are possible with any thunderstorms through this evening. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required at this time.
In the hours before
Special weather statement, Aug 5, 1:58 PM MDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
158 PM MDT SUN AUG 5 2018
NEZ054-055-WYZ118-119-052045-
Kimball NE-Cheyenne NE-Central Laramie County WY-
East Laramie County WY-
158 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE...KIMBALL
AND SOUTHEASTERN LARAMIE COUNTIES UNTIL 245 PM MDT...
At 157 PM MDT, Doppler radar was tracking a strong thunderstorm near
Burns, or 28 miles east of Cheyenne, moving east at 45 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Kimball, Pine Bluffs, Burns, Oliver Campground, Oliver Reservoir,
Kimball Airport, Panorama Point, Carpenter and Bushnell.
This includes the following highways...
Interstate 80 in Wyoming between mile markers 386 and 402.
Interstate 80 in Nebraska between mile markers 1 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 PM MDT for
the Panhandle of Nebraska...and southeastern Wyoming.
LAT...LON 4102 10443 4144 10424 4114 10337 4100 10343
4100 10429
TIME...MOT...LOC 1957Z 287DEG 45KT 4122 10425
TrudelSpecial weather statement, Aug 5, 2:25 PM MDT, 2 hours 42 minutes before
Special Weather Statement National Weather Service Cheyenne WY 225 PM MDT SUN AUG 5 2018 WYZ109-111>113-052115- Sierra Madre Range WY-Upper North Platte River Basin WY- Central Carbon County WY-Southwest Carbon County WY- 225 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CARBON COUNTY UNTIL 315 PM MDT... At 224 PM MDT, Doppler radar was tracking a strong thunderstorm 13 miles southeast of Wamsutter, moving east at 45 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Teton Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4141 10790 4164 10787 4167 10706 4132 10709 TIME...MOT...LOC 2024Z 273DEG 45KT 4152 10779 Trudel
Special weather statement, Aug 5, 2:48 PM MDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
248 PM MDT SUN AUG 5 2018
NEZ054-055-052130-
Kimball NE-Cheyenne NE-
248 PM MDT SUN AUG 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHEYENNE AND
SOUTHEASTERN KIMBALL COUNTIES UNTIL 330 PM MDT...
At 248 PM MDT, Doppler radar was tracking a strong thunderstorm near
Dix, or 9 miles southeast of Kimball, moving east at 45 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sidney, Potter, Dix, Colton, Sunol, Brownson, Lorenzo and Sidney
Airport.
This includes Interstate 80 in Nebraska between mile markers 23 and
71.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4101 10368 4130 10362 4125 10271 4100 10274
4100 10342
TIME...MOT...LOC 2048Z 273DEG 40KT 4114 10352
TrudelSpecial weather statement, Aug 5, 3:22 PM MDT, 1 hour 45 minutes before
Special Weather Statement National Weather Service Cheyenne WY 322 PM MDT SUN AUG 5 2018 WYZ109-112>114-052200- Sierra Madre Range WY-Upper North Platte River Basin WY- Central Carbon County WY-Snowy Range WY- 322 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CARBON COUNTY UNTIL 400 PM MDT... At 322 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of Teton Reservoir, or 22 miles south of Rawlins, moving east at 35 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Saratoga and Lincoln Park Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4139 10725 4157 10718 4146 10648 4120 10658 TIME...MOT...LOC 2122Z 286DEG 29KT 4146 10712 Braun
Special weather statement, Aug 5, 4:54 PM MDT, 13 minutes before
Special Weather Statement National Weather Service Cheyenne WY 454 PM MDT SUN AUG 5 2018 WYZ116>118-052345- South Laramie Range WY-Central Laramie County WY- South Laramie Range Foothills WY- 454 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ALBANY AND NORTHWESTERN LARAMIE COUNTIES UNTIL 545 PM MDT... At 454 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles west of Horse Creek, or 13 miles northeast of Laramie, moving east at 45 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Whitaker and Horse Creek. This includes Interstate 25 in Wyoming between mile markers 26 and 44. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 500 PM MDT for southeastern Wyoming. LAT...LON 4133 10545 4149 10547 4162 10484 4135 10481 TIME...MOT...LOC 2254Z 266DEG 38KT 4141 10535 Braun
Special weather statement, Aug 5, 5:07 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Cheyenne WY 507 PM MDT SUN AUG 5 2018 WYZ101-103-060000- Converse County Lower Elevations WY-North Laramie Range WY- 507 PM MDT SUN AUG 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE COUNTY UNTIL 600 PM MDT... At 507 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Boxelder, or 21 miles southeast of Casper, moving east at 35 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Douglas, Laprele Reservoir and Boxelder. This includes Interstate 25 in Wyoming between mile markers 133 and 153. LAT...LON 4262 10605 4280 10604 4281 10529 4254 10531 TIME...MOT...LOC 2307Z 272DEG 30KT 4271 10595 Braun
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:50 AM MDT | Special Weather Statement | CYS | Carbon | 40 min |
| Aug 5, 9:29 AM MDT | Special Weather Statement | CYS | Carbon | 46 min |
| Aug 5, 9:59 AM MDT | Special Weather Statement | CYS | Carbon | 46 min |
| Aug 5, 10:45 AM MDT | Special Weather Statement | CYS | Carbon | 45 min |
| Aug 5, 11:16 AM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 44 min |
| Aug 5, 11:52 AM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 38 min |
| Aug 5, 12:24 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie, Platte | 36 min |
| Aug 5, 1:01 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 29 min |
| Aug 5, 1:30 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 30 min |
| Aug 5, 2:25 PM MDT | Special Weather Statement | CYS | Carbon | 50 min |
| Aug 5, 3:22 PM MDT | Special Weather Statement | CYS | Carbon | 38 min |
| Aug 5, 4:54 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Aug 5, 5:11 PM MDT | Severe Thunderstorm Warning | CYS | Carbon | 33 min |
| Aug 5, 5:20 PM MDT | Special Weather Statement | CYS | Laramie | 25 min |
| Aug 5, 5:28 PM MDT | Special Weather Statement | CYS | Converse | 32 min |
| Aug 5, 5:40 PM MDT | Special Weather Statement | CYS | Laramie | 35 min |
| Aug 5, 5:43 PM MDT | Special Weather Statement | CYS | Carbon | 47 min |
| Aug 5, 5:59 PM MDT | Special Weather Statement | CYS | Niobrara | 31 min |
| Aug 5, 1:58 PM MDT | Special Weather Statement | CYS | Kimball | 47 min |
| Aug 5, 2:48 PM MDT | Special Weather Statement | CYS | Cheyenne | 42 min |
| Aug 5, 3:19 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 26 min |
Nearby
Special Weather Statements in Wyoming, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.